MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; BREATHING CIRCUIT

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; BREATHING CIRCUIT
Model Number RT330
Medical Device Problem Codes Crack (1135); Material Puncture/Hole (1504); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The subject mr290v vented autofeed humidification chamber provided with the rt330 optiflow tubing kit has been requested to be returned to fisher & paykel healthcare in new zealand for evaluation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in the netherlands reported that an mr290v vented autofeed humidification chamber provided with an rt330 optiflow tubing kit had a 'tear' in the chamber.There was no patient harm reported.
 
Additional Manufacturer Narrative
(b)(4).Method: the subject mr290v vented autofeed humidification chamber provided with the rt330 optiflow tubing kit was returned to fisher & paykel (f&p) healthcare in new zealand where it was visually inspected and analysed.Results: visual inspection of the returned mr290v vented autofeed chamber identified a crack along the base of the chamber dome.Holes were also observed on the chamber's aluminum base.Further analysis identified evidence that the chamber had been exposed to an incompatible chemical.The healthcare facility reported that the chamber had been in contact with nebulised sodium chloride.Conclusion: the reported damage was confirmed.Based on our investigation, the crack is likely to be caused by exposure to an incompatible chemical, resulting in environmental stress cracking of the chamber dome.The damage to the base is due to the exposure of the chamber base to sodium chloride.Chlorine reacts with the heated aluminum base and readily corrodes the material over time, resulting in the holes observed.Every mr290v vented autofeed humidification chamber is pressure tested following the manufacturing process and any holes, cracks, or leaks would be identified during this process.In addition, the pressure test is followed by a visual inspection of each chamber.Any chamber which fails these tests is rejected.The subject mr290v vented autofeed humidification chamber would have met the required specifications at the time of production.The user instructions for the rt330 optiflow tubing kit state the following: use usp sterile water for inhalation or equivalent for humidification.Do not add other substances to the water.The use of breathing circuits, chambers, accessories, or combinations which are not approved by fisher & paykel healthcare may result in poor humidification system performance, ventilator malfunction and harm to the patient/user.Do not soak, wash, sterilize, or reuse this product.Avoid contact with chemicals, cleaning agents, or hand sanitizers.Ensure appropriate ventilator or flow source alarms are set before connecting breathing set to patient.Ensure there is a water supply connected to the chamber and that water is present within the chamber.
 
Event or Problem Description

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
BREATHING CIRCUIT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key21417661
Report Number9611451-2025-00125
Device Sequence Number9327573
Product Code BTT
UDI-Device Identifier09420012431066
UDI-Public(01)09420012431066(10)2103290164(11)240813(17)290813
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K020332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT330
Device Catalogue NumberRT330
Device Lot Number2103290164
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by Manufacturer05/14/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEBULISED SODIUM CHLORIDE (NACL) 0.9%.
Patient SexUnknown